question-icon

Swollen eyes after taking cataflam and other tablets. Reason?

default
Posted on Sat, 3 Aug 2013
Question: Dear Dortor,

I have a tooth number 28, after I go to the dentist, they get it out, but after that, I take some tablets (the dentist gave me), I'm swelled around the eyes after an hour. Sometimes ago, I had the same same. I thought that I'm allergic with the tablets which haves elements painkiller.

Currently, I couldn't feel pain in throat and I feel normal except the eyes look like drying and swelling.
Years ago, I had the same situations with tablets Cataflam when within days menstrual, the eyes were swelled. And sometimes ago, when I use tables in bleaching to descend lest (the doctor gave me). I thought I have some problems with tablets painkillers.
But I don't know how to prevent it will occur because I already talked the doctors about my situation but when I took tablet I faced the problem again.

I would like to ask the Doctor how I can talk the doctors in Viet Nam when I have treatments in future. And I protect myselft by using tablets Telfast 180mg (rarely). Thanks for your helping me.
doctor
Answered by Dr. Pankaj Malhan (4 hours later)
Hi

Thanks for asking.

You are allergic to NSAID'S ( Non steroidal anti-inflammatory Drugs), These are the group of drugs used in the treatment of pain and inflammation. They are very commonly used in day to day practice, but one of the major issues with them is the allergy.

Allergic reactions to these drugs can be mild resulting in itching and swelling ,or the reaction to them can be quite severe with life threatening consequences.

I will advise you to NOT to take these tablets at all, and inform all your doctors about it.

You can still take some other medications for the pain if needed,but NSAID'S should be avoided at all costs.

Thanks.

Please let me know if you need further information.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pankaj Malhan (1 hour later)
Dear Doctor,

Many thanks for helping me understand clearly about my situation. After reading your guiding, I search and find out NSAID's on google and Wikipedia.

I would like to ask Doctor in this my case, could I use other anti-inflammatory tablets instead of NSAID's. I just only took tablets in one days after I go to the dentist. Just for reference, of course I will ask my dentist before I use.

Best regards,
XXXXX

doctor
Answered by Dr. Pankaj Malhan (3 minutes later)
Probably not, Lot of these medications have cross sensitivity, that is if a person is allergic to one NSAID , there is a big chance of having allergy to the other NSAID'S as well.

So It is not advisable.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pankaj Malhan

Internal Medicine Specialist

Practicing since :1998

Answered : 439 Questions

premium_optimized

The User accepted the expert's answer

Share on
Swollen eyes after taking cataflam and other tablets. Reason?

Hi

Thanks for asking.

You are allergic to NSAID'S ( Non steroidal anti-inflammatory Drugs), These are the group of drugs used in the treatment of pain and inflammation. They are very commonly used in day to day practice, but one of the major issues with them is the allergy.

Allergic reactions to these drugs can be mild resulting in itching and swelling ,or the reaction to them can be quite severe with life threatening consequences.

I will advise you to NOT to take these tablets at all, and inform all your doctors about it.

You can still take some other medications for the pain if needed,but NSAID'S should be avoided at all costs.

Thanks.

Please let me know if you need further information.